Michigan, 2008Damaging Winds in Michigan, May 17, 2008
May 17, 2008 · NWS DTX · 7 events in 5 counties and zones
An upper level disturbance trigged showers which produced some isolated damaging wind gusts to 65 mph.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level disturbance trigged showers which produced some isolated damaging wind gusts to 65 mph.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at May 17, 3:18 PM EST, 2 hours 29 minutes earlier.
Area forecast discussion, May 17, 3:18 PM EST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
418 PM EDT SAT MAY 17 2008
.SHORT TERM...THROUGH TONIGHT
LARGE UPPER LOW REMAINS TO OUR NORTH OVER CANADA...WITH SMALLER
UPPER SHORTWAVES ROTATING AROUND THE SYSTEM. COMPLICATED FORECAST
FOR THIS EVENING AS OVERNIGHT AS WE LOOK TO THREE MAIN PLAYERS AND A
LOT OF INSTABILITY TO DICTATE OUR WEATHER.
THE FIRST FEATURE OF INTEREST IS THE BOUNDARY THAT CURRENTLY EXTENDS
WEST TO EAST FROM NORTHERN LIVINGSTON COUNTY THROUGH SOUTHERN ST
CLAIR COUNTY. THIS HAS BEEN KICKING UP SHOWERS AND A FEW
THUNDERSTORMS THIS AFTERNOON. THREAT FROM THIS FIRST ROUND WILL BE
CONFINED TO ROUGHLY ALONG AND SOUTH OF M-59...WITH THE MAIN THREAT
BEING SMALL HAIL AND GUSTS TO 35 MPH (AS HAS ALREADY BEEN REPORTED).
FREEZING LEVEL FROM 6500-7000 FEET WILL MAKE SMALL HAIL A LIKELIHOOD
AS STORM UPDRAFTS REALLY WONT NEED TO GET TOO STRONG FOR HAIL
GENERATION...SEVERE HAIL IS ALSO POSSIBLE WITH THE -20 C LAYER ONLY
AT AROUND 15000 FEET. DRY SUBCLOUD LAYER WILL ALSO KEEP A MARGINAL
THREAT FOR SEVERE WINDS AROUND THIS EVENING.
NEXT FOCUS FOR THUNDERSTORMS ARRIVES THIS EVENING (AFTER 21Z) AS A
WEAK SURFACE TROUGH OVER NORTHERN LAKE MICHIGAN MOVES DOWN AND EAST
ACROSS LOWER MICHIGAN. AIRMASS FROM M-59 SOUTHWARD HAS BEEN WORKED
OVER SOMEWHAT BY EARLIER CONVECTION...WHILE AREAS NORTH OF HERE SAW
A FAIR AMOUNT OF HEATING TODAY. NORTHERN AREAS WILL BE OF GREATER
CONCERN FOR SEVERE THREAT TONIGHT...WITH THE THREAT AGAIN BEING
LARGE HAIL AND STRONG WIND GUSTS. MOST THUNDERSTORMS SHOULD AT LEAST
BE CAPABLE OF PRODUCING WIND GUSTS TO 35 KNOTS AND SMALL HAIL.
SBCAPE VALUES FOR MBS (TEMP OF 67 AND TD OF 31) CURRENTLY RUNNING
AROUND 700 J/KG. THIS ROUND OF STORMS MAY BE A LITTLE STRONGER
INITIALLY (UNTIL WE LOSE HEATING)...ESPECIALLY WITH -27 C COLD POOL
MOVING IN ALOFT TO FURTHER STEEPEN LAPSE RATES.
FINALLY...WILL SEE ANOTHER COLD FRONT PUSH DOWN INTO CENTRAL LOWER
MICHIGAN AS ANOTHER SHORTWAVE TROUGH ROTATES DOWN AROUND THE MAIN
UPPER LOW AND ACROSS THE NORTHERN GREAT LAKES. INSTABILITY SHOULD BE
WANING AT THIS POINT...BUT A FEW RUMBLES OF THUNDER WILL STILL BE
POSSIBLE WITH GOOD LIFT/CONVERGENCE AHEAD OF THE FRONT AND STRONG
UPPER COLD POOL.
&&
.LONG TERM...SUNDAY THROUGH SATURDAY
SAME BASIC SCENARIO REMAINS IN PLAY TODAY. A MUCH COOLER AIRMASS
WILL FILTER INTO THE REGION FOR SUNDAY AS A MAJOR SHORTWAVE NORTH OF
THE GREAT LAKES DROPS SOUTHEAST THROUGH THE MEAN UPPER TROUGH...AND
PULLS A STRONG COLD FRONT THROUGH THE REGION. FORECAST HIGHS IN THE
50S STILL SEEM REASONABLE...WITH AREAS FROM THE SAGINAW VALLEY INTO
THE THUMB PROBABLY HOLDING IN THE LOWER 50S AS H85 TEMPERATURES ARE
FORECAST TO DROP TO AROUND -5C BY EVENING. SCATTERED SHOWERS WILL
REMAIN A POSSIBILITY WITH THIS FEATURE...AND WILL MAINTAIN SHOWER
CHANCES ON SUNDAY. WITH THE COLD FRONTAL PASSAGE SO EARLY...DO NOT
PLAN ON ADDING A MENTION OF THUNDER ATTM.
WITH COLD POOL PIVOTING THROUGH THE EASTERN GREAT LAKES ON SUNDAY
NIGHT...LINGERING SHOWERS MAY DOT AREAS MAINLY FROM THE THUMB ON
NORTHEAST INT LAKE HURON. ANY ACTIVITY WILL COME TO AN END OVER THE
REGION ON MONDAY AS A WEAK RIDGE OF HIGH PRESSURE BUILDS IN FROM THE
WEST IN ADVANCE OF THE NEXT APPROACHING SHORTWAVE. THIS WAVE WILL
RENEW THE CHANCE OF SHOWERS LATE MONDAY NIGHT INTO TUESDAY. WILL
MAKE A MINOR ADJUSTMENT TO HOLD OFF NO A MENTION OF LIGHT SHOWERS
UNTIL OVERNIGHT MONDAY NIGHT...BUT OTHERWISE MAINTAIN THE CURRENT
FORECAST.
DURING THE MONDAY/TUESDAY TIMEFRAME...TEMPERATURES WILL MODERATE
SOMEWHAT...RISING BACK INTO THE LOWER/MID 60S AS THE COLDEST POOL OF
AIR SLIDES OFF TO THE EAST AND WARM AIR ADVECTION ENSUES IN ADVANCE
OF THE AFOREMENTIONED SHORTWAVE. AS FOR LOW TEMPERATURES...AFTER A
CHILLY NIGHT SUNDAY NIGHT WITH LOWS GENERALLY IN THE UPPER 30S...THE
TEMPERATURES WILL EDGE BACK UP INTO THE LOWER/MID 40S.
IN BEHIND THIS SHORTWAVE...A REINFORCING SURGE OF COLD AIR WILL
TRUNCATE THIS MODERATING TREND. WILL HAVE TO ADJUST THE FORECAST
DOWNWARD SEVERAL DEGREES ON WEDNESDAY BACK INTO THE LOWER/MID 60S
(WITH 50S ALONG THE LAKE HURON SHORE). WILL ALSO ADD A MENTION OF
SHOWERS AS THIS DISTURBANCE TRACKS THROUGH THE AREA.
TO THE END FORECAST...WITH MAINTAIN THE IDEA OF A SLOW/STEADY TREND
TO MILDER WEATHER...BACK TO AROUND NORMAL ON DAY 7. MODELS CONTINUE
TO WAVER IN JUST HOW FAR EAST THE WESTERN RIDGE WILL BUILD DURING
THE LAST HALF THE THE WEEK. TRENDS TODAY ARE MOST DEFINITELY SLOWER
AS COMPARED TO 12Z MODEL RUNS YESTERDAY...SO HIGHS PREDOMINANTLY IN
THE 60S SOUNDS REASONABLE INTO FRIDAY...WITH PERHAPS A BREAK ABOVE
THE 70 DEGREE MARK BY SATURDAY. THIS IS STILL A FEW DEGREES BELOW
NORMAL FOR LATE MAY. MODELS ARE NOT EXACTLY BULLISH ON SHOWER AND
THUNDERSTORM CHANCES LATE IN THE WEEK...AND WILL PULL THE CHANCE OF
SHOWERS/THUNDERSTORMS THURSDAY/FRIDAY WITH GFS/ECWMF SHOWING A LARGE
SURFACE RIDGE BUILDING SOUTH THROUGH THE GREAT LAKES.
&&
.MARINE...
GALE WARNING FOR NORTHERN LAKE HURON HAS BEEN CANCELLED AS WIND
GUSTS HAVE FAILED TO MATERIALIZE...LIKELY DUE TO STABILIZING EFFECT
OF THE COOLER WATERS. ELSEWHERE SMALL CRAFT ADVISORIES REMAIN IN
EFFECT WITH WINDS GUSTING TO 25 KNOTS. STRONG WINDS WILL CONTINUE
ON NEARSHORE AREAS ON SUNDAY AS A TIGHT PRESSURE GRADIENT REMAINS
IN PLACE BETWEEN LOW PRESSURE OVER QUEBEC AND BUILDING HIGH
PRESSURE OVER THE UPPER MIDWEST.
&&
.PREV DISCUSSION...ISSUED 150 PM EDT SAT MAY 17 2008
AVIATION...
AREA OF CLOUDS HAS DEVELOPED FROM FNT SOUTHWARD IN ASSOCIATION
WITH A WEAK BOUNDARY MOVING SOUTHWARD ACROSS LOWER MICHIGAN.
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
WITHIN THIS AREA OF CLOUDS...WITH IMPACTS BEING FELT AT
FNT...DTW...AND DET THROUGH 23Z. BEHIND THIS BOUNDARY AND AREA OF
CLOUDS...WILL SEE DECREASED CLOUD COVER AND DRY WEATHER UNDERNEATH
AN AREA OF SUBSIDENCE. THIS EVENING...AFTER 21Z...THE NEXT AREA OF
CLOUDS AND SHOWERS/THUNDERSTORMS CURRENTLY OVER LAKE MICHIGAN WILL
MOVE TOWARDS MBS AND THEN CONTINUE SOUTHWARD IF IT HOLDS TOGETHER.
THUNDERSTORMS TODAY MAY CONTAIN STRONG WIND GUSTS AND HAIL...WITH
SEVERE STORMS POSSIBLE. TOP END GUSTS COULD APPROACH 60 KNOTS.
ANOTHER COLD FRONT WILL ARRIVE DURING THE EARLY MORNING...BRINGING
ANOTHER CHANCE OF SHOWERS AND MVFR CEILINGS.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...
SMALL CRAFT ADVISORY...NEARSHORE WATERS FROM PORT AUSTIN TO PORT
HURON INCLUDING SAGINAW BAY...UNTIL 8 AM MONDAY.
LAKE ST CLAIR...
SMALL CRAFT ADVISORY...UNTIL 8 PM SUNDAY.
MI WATERS OF LAKE ERIE...
SMALL CRAFT ADVISORY...UNTIL 8 PM SUNDAY.
&&
SHORT TERM...HLO
LONG TERM....99
MARINE.......HLO
AVIATION.....HLO
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, May 17, 2:45 PM EST, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
345 PM EDT SAT MAY 17 2008
MIZ047>049-053>055-060>063-068>070-075-076-082-083-180915-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
345 PM EDT SAT MAY 17 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS ARE POSSIBLE AS VERY COLD AIR ALOFT MOVES
OVER SOUTHERN LOWER MICHIGAN...AND A VIGOROUS UPPER DISTURBANCE
PROVIDES ENHANCED LIFT. ANY THUNDERSTORM WHICH DEVELOPS WILL BE
CAPABLE OF PRODUCING PEA TO MARBLE SIZED HAIL DUE TO THE CHILLY
AIRMASS. IN ADDITION...WIND GUSTS BETWEEN 30 AND 40 MPH WILL BE
POSSIBLE. STORM MOTION WILL BE SOUTHEAST AT 35 MPH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-180915-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
345 PM EDT SAT MAY 17 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.
.DAY ONE...TODAY AND TONIGHT
SMALL CRAFT ADVISORIES REMAIN IN EFFECT FOR THE NEARSHORE WATERS.
PLEASE REFER TO THE LATEST MARINE FORECAST FOR DETAILS.../NSHDTX/.
ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE. ALTHOUGH SEVERE
WEATHER IS NOT EXPECTED...A FEW CELLS MAY PRODUCE PEA TO MARBLE
SIZED HAIL AND WIND GUSTS TO NEAR 30 KNOTS. STORM MOTION WILL BE
SOUTHEAST AT 35 MPH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SMALL CRAFT ADVISORIES REMAIN IN EFFECT FOR THE NEARSHORE WATERS
INTO SUNDAY NIGHT. PLEASE REFER TO THE LATEST MARINE FORECAST FOR
DETAILS.../NSHDTX/
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
SF/DG
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Special weather statement, May 17, 1:43 PM EST, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
243 PM EDT SAT MAY 17 2008
MIZ069-070-075-076-172000-
OAKLAND-MACOMB-WASHTENAW-WAYNE-
INCLUDING THE CITIES OF...PONTIAC...WARREN...ANN ARBOR...DETROIT
243 PM EDT SAT MAY 17 2008
...SMALL HAIL POSSIBLE AS SHOWERS TRAVERSE THE AREA...
SCATTERED SHOWERS...WITH PERHAPS A RUMBLE OR TWO OF THUNDER...WILL
PRODUCE BRIEF...HEAVY DOWNPOURS AND SMALL HAIL THE SIZE OF PEAS OR
MARBLES. THIS ACTIVITY WILL TRACK SOUTHEAST AT 35 MPH...WITH ANY
GIVEN CELL ONLY LASTING FOR A SHORT TIME. WINDS WILL BE GUSTY AS
WELL...WITH A FEW OF THE SHOWERS PRODUCING GUSTS TO AROUND 30 MPH.
DG
Special weather statement, May 17, 2:51 PM EST, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
351 PM EDT SAT MAY 17 2008
MIZ069-070-075-076-082-083-172200-
OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
INCLUDING THE CITIES OF...PONTIAC...WARREN...ANN ARBOR...
DETROIT...ADRIAN...MONROE
351 PM EDT SAT MAY 17 2008
...SMALL HAIL POSSIBLE AS SHOWERS TRAVERSE THE AREA...
WIDELY SCATTERED SHOWERS...WITH A RUMBLE OR TWO OF THUNDER...WILL
PRODUCE BRIEF...HEAVY DOWNPOURS AND POSSIBLY SMALL HAIL THE SIZE
OF PEAS OR MARBLES. THIS ACTIVITY WILL CONTINUE TO TRACK SOUTHEAST
AT 35 MPH AND DIMINISH IN COVERAGE AND INTENSITY DURING THE EARLY
EVENING HOURS. WINDS WILL BE GUSTY AS WELL...WITH A FEW OF THE
SHOWERS PRODUCING GUSTS TO AROUND 30 MPH.
DG
Special weather statement, May 17, 4:13 PM EST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
513 PM EDT SAT MAY 17 2008
MIZ047-048-053-054-060-061-172245-
BAY-GENESEE-MIDLAND-SAGINAW-SHIAWASSEE-TUSCOLA-
513 PM EDT SAT MAY 17 2008
...SPECIAL WEATHER STATEMENT...
AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG SHOWERS AND SCATTERED THUNDERSTORMS ALONG A LINE
EXTENDING FROM 7 MILES NORTH OF COLEMAN TO 67 MILES SOUTHWEST OF
MOUNT PLEASANT...MOVING SOUTHEAST AT 45 MPH.
PEA SIZE HAIL AND WINDS OF UP TO 50 MPH ARE POSSIBLE WITH THESE
STORMS.
THUNDERSTORMS WILL BE NEAR...
EDENVILLE AND OIL CITY BY 525 PM EDT...
BOMBAY AND AVERILL BY 535 PM EDT...
PORTER TOWNSHIP AND GORDONVILLE BY 540 PM EDT...
CRUMP AND MIDLAND BY 545 PM EDT...
WILLARD AND PINCONNING BY 550 PM EDT...
LINWOOD AND LAPORTE BY 555 PM EDT...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
SC /
Special weather statement, May 17, 5:08 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
608 PM EDT SAT MAY 17 2008
MIZ047-053-054-060-061-068-172315-
GENESEE-LIVINGSTON-MIDLAND-SAGINAW-SHIAWASSEE-TUSCOLA-
608 PM EDT SAT MAY 17 2008
...SPECIAL WEATHER STATEMENT...
AT 604 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS ALONG A LINE
EXTENDING FROM 14 MILES WEST OF FREELAND TO 38 MILES WEST OF
LAINGSBURG...MOVING EAST AT 30 MPH.
SOME OF THESE SHOWERS WILL PRODUCE WIND GUSTS UP TO 45 MPH. PEA
SIZED HAIL IS ALSO POSSIBLE IN SOME OF THE HEAVIER SHOWERS.
THE SHOWERS AND GUSTY WINDS WILL BE NEAR...
POSEYVILLE AND MERRILL BY 620 PM EDT...
FREELAND AND HEMLOCK BY 630 PM EDT...
MARION SPRINGS BY 635 PM EDT...
FENMORE BY 640 PM EDT...
BRIDGEPORT BY 645 PM EDT...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
SC /
Thunderstorm Wind, Shiawassee
- When
- May 17, 5:47 PM EST
- Where
- Shiawassee County, 5 mi NE of Corunna
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 43.031, -84.050
A trained spotter reported sidings and shutters blown off.
Thunderstorm Wind, Washtenaw
- When
- May 17, 6:15 PM EST
- Where
- Washtenaw County, 1.02 mi E of Dover
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.400, -83.880
A trained spotter reported trees down.
Thunderstorm Wind, Oakland
- When
- May 17, 6:15 PM EST
- Where
- Oakland County, 1.23 mi NW of Highland
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.640, -83.620
A trained spotter reported a large tree blown down.
Thunderstorm Wind, Livingston
- When
- May 17, 6:20 PM EST
- Where
- Livingston County, 1.23 mi SW of Green Oak
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.470, -83.700
A trained spotter reported tree limbs down.
Thunderstorm Wind, Wayne
- When
- May 17, 6:30 PM EST
- Where
- Wayne County, Coventry Gardens
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.400, -83.370
A trained spotter reported a 4.5 inch diameter tree branch down.
Thunderstorm Wind, Washtenaw
- When
- May 17, 6:30 PM EST
- Where
- Washtenaw County, 0.86 mi NW of Salem
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.410, -83.580
A trained spotter reported a tree blown down.
Thunderstorm Wind, Wayne
- When
- May 17, 6:54 PM EST
- Where
- Wayne County, 1.23 mi SW of Dearborn
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.310, -83.270
A trained spotter reported a large tree snapped in half.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Washington, May 17, 20082 deaths · 14 injured · 1 event
- Flooding in Washington, May 17 to 31, 2008$1.0 million · 5 events
- Damaging Winds in Michigan, May 17, 2008$35,000 · 52 kt wind · 10 events
- Lightning Strike in Wisconsin, May 17, 2008$20,000 · 1 event
- Strong Wind in Wisconsin, May 17, 20081 injured · 1 event
- Damaging Winds in Minnesota, May 17, 200860 kt wind · 5 events
- Marine Thunderstorm Winds in Lake Superior, May 17, 20084 events
- Tornado and Hail in New York, May 17, 2008$5,000 · EF0 · 3 events
- High Wind in Minnesota, May 17, 200851 kt wind · 2 events
- Hail in Wisconsin, May 17, 20081 in hail · 2 events
- Flood in Indiana, May 17 to 21, 2008$10,000 · 1 event
- Wildfire in Washington, May 17 to 23, 20081 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 95778, 95768, 95773, 95776, 95770, 95772, 95774.